Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 33, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 9:52 PM CST for Clinton County, Scott County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 83 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 9:52 PM CST (03:52 UTC)
- Expired
- Mar 6, 2017, 11:15 PM CST
- In force
- 83 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clinton County, IA, Scott County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 18 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 10:19 PM CST | TORNADO | 1 Wnw Walcott, IA | 1019 TO 1945 PM CST. EF-2. ESTIMATED PEAK WINDS OF 115 MPH. PATH LENGTH OF 34.7 MILES. MAX WIDTH 200 YARDS. END LOCATION 41.9732 N -90.3501 W OR 1 MILE EAST OF GOOSE LAKE IOWA IN CLINTON COUNTY. DAMAGE WAS PRIMARLY TO FARM OUTBUILDINGS AND TREES. SOME POWER PO |
| Mar 6, 10:24 PM CST | TSTM WND DMG | 2 Nnw Walcott, IA | TIME ESTIMATED - SIGNIFICANT DAMAGE TO COMMERCIAL PROPERTY. SEVERAL SIGNS AND MORE THAN A DOZEN LARGE TOW- BEHIND CAMPERS DAMAGED |
| Mar 6, 10:26 PM CST | TSTM WND DMG | Mount Joy, IA | LARGE CONSTRUCTION TRAILOR JUST EAST OF THE OFFICE ROLLED OVER AND IN A DITCH DUE TO HIGH WINDS. |
| Mar 6, 10:28 PM CST | TSTM WND DMG | 6 Nw Davenport, IA | DEBRIS ACROSS I-80. POSSIBLE TORNADO. |
| Mar 6, 10:28 PM CST | TSTM WND DMG | Davenport, IA | TIME ESTIMATED - SEVERAL TREES DOWN IN RIDGEVIEW AREA |
| Mar 6, 10:28 PM CST | TSTM WND GST 83 | 6 Nw Davenport, IA | |
| Mar 6, 10:29 PM CST | TSTM WND GST 61 | Davenport Municipal Air, IA | |
| Mar 6, 10:30 PM CST | TSTM WND DMG | 1 W Bettendorf, IA | 2 INCH DIAMETER BRANCHES AND SHINGLES BLOW DOWN WITH ESTIMATED WINDS OF 60 TO 65 MPH. TIME ESTIMATED. |
| Mar 6, 10:30 PM CST | TSTM WND DMG | Dewitt, IA | TIME ESTIMATED, TREE UPROOTED ON 5TH AND 11TH CAUSING DAMAGE TO A HOUSE |
| Mar 6, 10:30 PM CST | TSTM WND GST 65 | Park View, IA | |
| Mar 6, 10:30 PM CST | TORNADO | 4 Sse Grand Mound, IA | SPOTTER ON HWY 30 BETWEEN GRAND MOUND AND CALUMUS LOOKING SOUTHEAST. |
| Mar 6, 10:30 PM CST | TORNADO | Sw Davenport Municipal, IA | THREE POWER FLASHES SEQUENTIAL IN 2 SECONDS. |
| Mar 6, 10:31 PM CST | TORNADO | Sw Dewitt, IA | NEAR HWY 30 IN DEWITT. |
| Mar 6, 10:32 PM CST | TSTM WND DMG | Park View, IA | TIME ESTIMATED - FARM BUILDINGS DAMAGED AND UTILITY POLES SNAPPED OFF NEAR SCOTT COUNTY PARK ROAD AND 240TH STREET. |
| Mar 6, 10:32 PM CST | HAIL 0.25 | Keithsburg, IL | |
| Mar 6, 10:36 PM CST | TSTM WND DMG | Rock Island, IL | TIME ESTIMATED - LOTS OF SMALL BRANCHES DOWN AND GUTTER TORN OFF A HOME. |
| Mar 6, 10:36 PM CST | TSTM WND GST 58 | Moline Quad-City Airpor, IL | |
| Mar 6, 10:40 PM CST | TORNADO | 3 Ssw Low Moor, IA | 1040 TO 1045 PM. EF-1. ESTIMATED PEAK WINDS OF 110 MPH.PATH LENGTH OF 4.36 MILES. THE MAX WIDTH OF THE TORNADO WAS 50 YARDS. THE END LOCATION WAS 2.5 MILES SOUTHEAST OF LOW MOOR OR 41.7857 N -90.3148 W. A TORNADO TOUCHED DOWN SOUTH OF LOW MOOR, DAMAGING TREES |
| Mar 6, 10:46 PM CST | TSTM WND GST 55 | Rapids City, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 8:52 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004
WUUS53 KDVN 070352
SVRDVN
ILC131-161-IAC045-163-070515-
/O.NEW.KDVN.SV.W.0033.170307T0352Z-170307T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
952 PM CST MON MAR 6 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Rock Island County in northwestern Illinois...
Mercer County in northwestern Illinois...
Scott County in east central Iowa...
Southern Clinton County in east central Iowa...
* Until 1115 PM CST
* At 952 PM CST, severe thunderstorms were located along a line
extending from near Lone Tree to near Wapello to near Donnellson,
moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. This line of storms has a
history of producing damaging winds.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Aledo, Durant, Silvis, Eldridge, DeWitt, Milan, Camanche, Le
Claire, Coal Valley, Burgess, Hampton, Port Byron, Walcott and Blue
Grass.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 279 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 13.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 400 AM CST for northwestern
and west central Illinois...and southeastern and east central Iowa.
LAT...LON 4155 9019 4151 9035 4146 9043 4107 9044
4107 9095 4111 9095 4116 9099 4117 9104
4125 9111 4142 9103 4142 9093 4145 9079
4159 9078 4160 9090 4184 9090 4182 9018
4177 9025 4168 9023 4165 9016
TIME...MOT...LOC 0352Z 262DEG 47KT 4155 9144 4121 9127 4063 9162
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH4 follow-up statements
844
WWUS53 KDVN 070459
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1059 PM CST MON MAR 6 2017
ILC131-161-IAC045-163-070515-
/O.CON.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Rock Island IL-Mercer IL-Scott IA-Clinton IA-
1059 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR EASTERN ROCK ISLAND...EASTERN MERCER...EASTERN SCOTT AND
SOUTHEASTERN CLINTON COUNTIES...
At 1058 PM CST, severe thunderstorms were located along a line
extending from near Garden Plain to near Geneseo to near Monmouth,
moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Moline, Bettendorf, Clinton, East Moline, Silvis, Camanche, Le
Claire, Coal Valley, Burgess, Hampton, Port Byron, Rapids City,
Viola, Albany, Princeton, Matherville, Cordova, Sherrard, Riverdale
and Low Moor.
This includes the following highways...
Interstate 80 in Iowa between mile markers 303 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 3 and 7.
Interstate 88 between mile markers 1 and 13.
Interstate 280 near mile marker 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across eastern Iowa. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 400 AM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4155 9019 4151 9035 4146 9043 4107 9044
4108 9073 4163 9041 4182 9039 4182 9018
4177 9025 4168 9023 4165 9016
TIME...MOT...LOC 0458Z 263DEG 30KT 4181 9009 4146 9020 4092 9058
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs273
WWUS53 KDVN 070500
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1100 PM CST MON MAR 6 2017
IAC045-163-070509-
/O.CAN.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Scott IA-Clinton IA-
1100 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND SOUTHERN CLINTON
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4164 9017 4163 9016 4155 9019 4151 9035
4146 9043 4107 9044 4107 9073 4122 9064
4145 9055 4157 9041 4159 9034 4165 9034
4169 9031 4172 9032 4177 9025 4168 9023
4165 9016
TIME...MOT...LOC 0459Z 260DEG 47KT 4180 9012 4139 9035 4107 9049
$$
ILC131-161-070515-
/O.CON.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Rock Island IL-Mercer IL-
1100 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR EASTERN ROCK ISLAND AND EASTERN MERCER COUNTIES...
At 1059 PM CST, severe thunderstorms were located along a line
extending from Garden Plain to near Warner to North Henderson, moving
east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. This line of storms has a history
of producing damaging winds and isolated tornadoes.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Moline, East Moline, Silvis, Milan, Coal Valley, Burgess, Hampton,
Port Byron, Rapids City, Viola, Matherville, Cordova, Sherrard,
Riverdale, Oak Grove, North Henderson, Cable, New Windsor, Boden and
Shale City.
This includes the following highways...
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 3 and 7.
Interstate 88 between mile markers 1 and 13.
Interstate 280 between mile markers 16 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 400 AM CST for northwestern
Illinois...and east central Iowa.
LAT...LON 4164 9017 4163 9016 4155 9019 4151 9035
4146 9043 4107 9044 4107 9073 4122 9064
4145 9055 4157 9041 4159 9034 4165 9034
4169 9031 4172 9032 4177 9025 4168 9023
4165 9016
TIME...MOT...LOC 0459Z 260DEG 47KT 4180 9012 4139 9035 4107 9049
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH117
WWUS53 KDVN 070504
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1104 PM CST MON MAR 6 2017
ILC161-070514-
/O.CAN.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Rock Island IL-
1104 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK ISLAND COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area, therefore the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for northwestern
Illinois.
LAT...LON 4120 9059 4133 9050 4133 9044 4107 9044
4107 9066
TIME...MOT...LOC 0504Z 271DEG 30KT 4158 9000 4126 9032 4107 9046
$$
ILC131-070515-
/O.CON.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Mercer IL-
1104 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR EASTERN MERCER COUNTY...
At 1104 PM CST, severe thunderstorms were located along a line
extending from 6 miles northwest of Hooppole to near Andover to North
Henderson, moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Viola, Sherrard, North Henderson, Cable, New Windsor, Griffin and
Swedona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 400 AM CST for northwestern
Illinois.
LAT...LON 4120 9059 4133 9050 4133 9044 4107 9044
4107 9066
TIME...MOT...LOC 0504Z 271DEG 30KT 4158 9000 4126 9032 4107 9046
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs173
WWUS53 KDVN 070512
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1112 PM CST MON MAR 6 2017
ILC131-070521-
/O.EXP.KDVN.SV.W.0033.000000T0000Z-170307T0515Z/
Mercer IL-
1112 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERCER COUNTY WILL
EXPIRE AT 1115 PM CST...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
LAT...LON 4120 9059 4133 9050 4133 9044 4107 9044
4107 9066
TIME...MOT...LOC 0511Z 270DEG 47KT 4159 8988 4127 9020 4108 9035
$$
UTTECHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 6, 5:44 PM CST, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 544 PM CST Mon Mar 6 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 326 PM CST Mon Mar 6 2017 Deep 980 mb surface low was located just south of Grand Forks, ND. Extending from the low was a dryline through eastern NE all the way to West TX, with a cold front not too far behind the dryline. Convection over far eastern NE into western IA has rather quickly evolved into a QLCS, with several reports of marginal severe hail around 1 inch and damaging winds to 60 mph with these storms... an idea of the threat that exists here this evening. Tornado watch 61 issued earlier covers a good portion of Iowa and extends as far east as roughly a Manchester to Fairfield line until 10 pm. && .SHORT TERM...(Tonight) ISSUED AT 326 PM CST Mon Mar 6 2017 Hi-res convecting allowing models have been pretty consistent on depicting a broken line of storms sweeping across the area from west to east after 6 pm through midnight ahead of the cold front as it overtakes the dryline. A corridor of at least moderate instability (SBCAPE to around 1000 J/kg) and strong deep layer shear (0-6km 50-60 kts) will surge into the cwa prior to the arrival of the storms supportive of a severe threat with storms capable of wind gusts to 70 mph and hail to around quarter size. Given the strong environmental shear aided by strengthening low level jet will also come a threat for tornadoes, mainly along the leading edge of any line segments with favorable orientation of 0-3km shear vector to storm motion or with any backing of surface winds aided by mesoscale processes. Storms will be moving quite fast at likely around 50 mph or higher making for much less reaction time, thus imperative to have that action plan ironed out now ahead of the storms arriving this evening. .LONG TERM...(Tuesday through Monday) ISSUED AT 326 PM CST Mon Mar 6 2017 Forecast focus on very high winds and extreme/dangerous grass fire conditions for Tuesday and Wednesday. Otherwise, major pattern change with winter roaring back with the potential for several snowstorms within the next 10 days. Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly tracking from near Winnipeg, Manitoba to Hudson Bay during this time frame. Tight gradient around this cyclone will bring very strong winds to the cwa. On Tuesday, there is very deep mixing to about 500 mb which will tap 40-50 knot winds at the top of the mixed layer with excellent downward momentum transfer. West winds should be sustained at 25 to 35 mph with gusts to around 45 mph, possibly to 50 mph. These values should also occur on Wednesday. Later shifts will need to consider at least a wind advisory, if not a high wind warning in some portions of the cwa. Decided not to issue a high wind watch or wind advisory yet due to the severe weather threat to deal with this evening. Maximum temperatures on Tuesday will be in the 50s, with highs on Wednesday in the 40s north and 50s south. There will also be an extreme grass fire risk Tuesday and Wednesday during the afternoon. See fire weather section below. Convection Tuesday afternoon: Have added isolated thunder in our north half due to very steep low level lapse rates (8c/km) and very cold air aloft (-33c at 500 mb). Inverted-V shown on forecast soundings would promote enhanced surface winds if a shallow storm can develop, in addition to the very strong gradient winds. Thursday: Starting to turn cooler as 1050 mb high begins building out of western Canada. Northeast winds of around 10 mph will be over the cwa with maximum temperatures in the 40s north and 50 south. Friday through the weekend: Anytime you have a very intense cyclone you know a major pattern change will take place. 850 mb temperatures of -40c were noted in northwest Canada and this very cold airmass will settle southward across the northern United States. A storm system is expected to track from southern KS to the mid Atlantic states Friday night and Saturday, on the leading edge of the arctic air. This has the potential to spread accumulating snow across much of the cwa with highs in the 30s. However, it is too early for exact amounts. Sunday should be dry with high pressure over the cwa. Early next week: A clipper system looks to spread more accumulating snow in our northern cwa, with a cold rain in our south. However, low confidence a week away in regards to the track/intensity of this system. Also, low confidence in temperatures depending on snow cover. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) ISSUED AT 538 PM CST Mon Mar 6 2017 A fast moving cold front will pass through the terminals between 07/02Z and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain and wind gusts over 40 MPH. After the line passes, skies will clear with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will occur until the front passes. && .FIRE WEATHER... Issued at 326 PM CST Mon Mar 6 2017 Grassland Fire Danger Index values will be in the extreme category for Tuesday and Wednesday, during the afternoon hours. Dry vegetation combined with low humidity values and windy conditions will result in an extreme risk of grass fires Tuesday and Wednesday. Rainfall this evening will moisten the ground somewhat but sunshine, low humidity, and very windy conditions on Tuesday will quickly dry out the ground. Winds Tuesday and Wednesday are expected to gust up to 45 mph, possibly to 50 mph. Minimum relative humidity levels both days are forecast to be 20 to 30 percent, with temperatures in the 50s. Any grass fire would quickly get out of control. Did consider a fire weather watch for the entire cwa but due to this evenings severe weather threat decided to wait. Conditions certainly seem extreme for later shifts to issue a red flag warning. && .HYDROLOGY... Issued at 326 PM CST Mon Mar 6 2017 The overall trend of the Mississippi River forecasts has been slightly lower. The current forecasts for minor flooding at most points on the Mississippi River between L&D 15 and Burlington, IA do take into account predicted rainfall this afternoon and evening. Due to the fast movement of the storms this evening rainfall should have little to no effect on river levels for areas that have already crested and minimal effects for those areas that are at or downstream of the crest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...McClure SHORT TERM...McClure LONG TERM...Haase AVIATION...Nichols FIRE WEATHER...Haase HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 17 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities Ia IL 401 AM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 401 AM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Light precipitation and increasing low level moisture will help to limit the fire weather threat today. However, a south wind gusting near 40 mph and abundant dry fuels suggest any grass fires that do develop would spread rapidly. Isolated thunderstorms are possible this afternoon, with widespread thunderstorms this evening. Expect scattered severe storms, with the highest risk between 7 pm and midnight. The primary threats are damaging winds around 70 mph and isolated tornadoes. The secondary threat is hail up to quarter size. Minor flooding is occurring or forecast on portions of the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday. The strong winds combined with low humidity levels will result in a very high risk of uncontrolled grass fires Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 pm and midnight tonight. RP Kinney/08
In the hours before
Local storm report, Mar 6, 9:27 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 WSW CEDAR RAPIDS 41.96N 91.71W
03/06/2017 M0.75 INCH LINN IA COCORAHS
0918 PM TSTM WND GST ONEIDA 42.54N 91.35W
03/06/2017 E69 MPH DELAWARE IA EMERGENCY MNGR
&&
GROSSLocal storm report, Mar 6, 9:29 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND GST COLESBURG 42.64N 91.20W
03/06/2017 M55.00 MPH DELAWARE IA EMERGENCY MNGR
0928 PM HAIL COLESBURG 42.64N 91.20W
03/06/2017 M0.25 INCH DELAWARE IA EMERGENCY MNGR
&&
GROSSLocal storm report, Mar 6, 9:42 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST MONTICELLO 42.24N 91.19W
03/06/2017 M63.00 MPH JONES IA AWOS
0936 PM TSTM WND GST W CASCADE 42.30N 91.01W
03/06/2017 M65.00 MPH DUBUQUE IA EMERGENCY MNGR
&&
GROSSLocal storm report, Mar 6, 9:44 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG EDGEWOOD 42.64N 91.40W
03/06/2017 CLAYTON IA FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN.
0940 PM TSTM WND GST KALONA 41.49N 91.70W
03/06/2017 M66.00 MPH WASHINGTON IA TRAINED SPOTTER
&&
GROSSLocal storm report, Mar 6, 9:48 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST IOWA CITY 41.66N 91.54W
03/06/2017 M60 MPH JOHNSON IA ASOS
&&
GROSSLocal storm report, Mar 6, 9:52 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST MOUNT PLEASANT 40.96N 91.55W
03/06/2017 M60 MPH HENRY IA EMERGENCY MNGR
RELAYED FROM A TRAINED SPOTTER IN MT. PLEASANT
&&
PETERSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:02 PM CST | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa | 58 min |
| Mar 6, 8:04 PM CST | Severe Thunderstorm Warning | DVN | Keokuk | 56 min |
| Mar 6, 8:29 PM CST | Severe Thunderstorm Warning | DVN | Delaware, Johnson, Linn | 61 min |
| Mar 6, 8:40 PM CST | Tornado Warning | DVN | Buchanan, Delaware | 38 min |
| Mar 6, 8:46 PM CST | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 74 min |
| Mar 6, 8:46 PM CST | Tornado Warning | DVN | Benton, Iowa, Johnson, Linn | 22 min |
| Mar 6, 8:54 PM CST | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 81 min |
| Mar 6, 9:05 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Jones | 55 min |
| Mar 6, 9:07 PM CST | Tornado Warning | DVN | Jones, Linn | 26 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | DVN | Dubuque | 56 min |
| Mar 6, 9:28 PM CST | Severe Thunderstorm Warning | DVN | Johnson | 47 min |
| Mar 6, 9:31 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa, Muscatine | 74 min |
| Mar 6, 9:31 PM CST | Tornado Warning | DVN | Dubuque, Jackson, Jones | 44 min |
| Mar 6, 9:42 PM CST | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Mar 6, 9:49 PM CST | Severe Thunderstorm Warning | DVN | Clinton | 71 min |
| Mar 6, 9:55 PM CST | Tornado Warning | DVN | Jackson | 38 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | DVN | Cedar | 44 min |
| Mar 6, 10:10 PM CST | Tornado Warning | DVN | Muscatine, Scott | 24 min |
| Mar 6, 10:17 PM CST | Tornado Warning | DVN | Cedar, Clinton, Scott | 31 min |
| Mar 6, 10:23 PM CST | Tornado Warning | DVN | Clinton, Scott | 26 min |
| Mar 6, 10:26 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 49 min |
| Mar 6, 10:46 PM CST | Tornado Warning | DVN | Clinton, Jackson | 20 min |
| Mar 7, 3:32 AM CST | Red Flag Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 14 hr |
| Mar 7, 3:37 AM CST | Wind Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 12 hr |
| Mar 6, 9:56 PM CST | Severe Thunderstorm Warning | DVN | Jo Daviess | 64 min |
| Mar 6, 10:13 PM CST | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 77 min |
| Mar 6, 10:39 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Stephenson, Whiteside | 67 min |
| Mar 6, 10:44 PM CST | Tornado Warning | DVN | Hancock, Henderson, McDonough, Warren | 31 min |
| Mar 6, 10:56 PM CST | Tornado Warning | DVN | Carroll, Whiteside | 27 min |
| Mar 6, 10:58 PM CST | Tornado Warning | DVN | Henry, Mercer | 32 min |
| Mar 6, 11:13 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry, Putnam, Whiteside | 77 min |
| Mar 7, 12:08 AM CST | Tornado Warning | DVN | Bureau, Putnam | 17 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.